Wildfire, Okanogan Valley
- When
- September 18, 11:00 AM PST to September 20, 12:00 PM PST
- Where
- Okanogan Valley forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 48.143, -119.716 (the zone’s center; the record gives no point)
The Barber Mountain Fire, located thirteen miles northwest of Oroville, WA burned a total of 497 acres in Washington and 40 acres in British Columbia, Canada. The fire burned through mostly grass and small brush.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Barber Mountain Fire, located thirteen miles northwest of Oroville, WA burned a total of 497 acres in Washington and 40 acres in British Columbia, Canada. The fire burned through mostly grass and small brush.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Sep 18, 10:01 AM PST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1101 AM PDT SUN SEP 18 2011 .SYNOPSIS... SCATTERED RAIN SHOWERS WILL LINGER ACROSS THE INLAND NORTHWEST THIS AFTERNOON AND OVERNIGHT. A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION BY MONDAY. THE COOL TEMPERATURES THIS WEEKEND WILL GRADUALLY WARM INTO THE 80S BY THE MIDDLE OF NEXT WEEK WITH A RETURN TO DRY CONDITIONS. && .DISCUSSION... UPDATED THE FORECAST TO ADJUST POPS/WEATHER AND TEMPERATURES FOR THE DAY. RADAR HAS BEEN PICKING UP ON A BAND OF SHOWERS THAT MOVED THROUGH THE CASCADES...AND IS MAKING WAY ACROSS THE COLUMBIA BASIN. THIS BAND IS A FAST MOVER...AND IS CAPABLE OF DROPPING UP TO 0.05" OF RAIN AS SEEN IN KMWH AND KEPH. HAVE RAISED POPS AHEAD OF THIS FRONT FOR THE AFTERNOON. MODELS SHOW A SECONDARY FRONT DROPPING DOWN FROM VANCOUVER ISLAND AND MOVING EAST OF THE CASCADES OVERNIGHT...DROPPING ANOTHER ROUND OF UP TO 0.10". HAVE ADDED THIS TO THE FORECAST AND RAISED POPS OVERNIGHT AS WELL. TEMPERATURES WILL COOLED SLIGHTLY ACROSS EXTREME EASTERN WASHINGTON AND NORTH IDAHO. /RFOX. && .AVIATION... 18Z TAFS...A WEAKENING BAND OF RAIN MOVING ACROSS THE COLUMBIA BASIN AT 18Z WILL BE MOVING THROUGH THE KGEG...KSFF...KCOE...KPUW... AND KLWS TAF SITES BETWEEN 18-20Z LATE THIS MORNING. THIS SHOULD TEMPORARILY LOWER CIGS AND GIVE US A QUICK SHOT AT SOME -RA. CIGS ARE EXPECTED TO REMAIN ABOVE MVFR CRITERIA WITH THIS BAND...BUT A BROKEN DECK JUST BELOW 3 KFT WILL BE POSSIBLE. A SECOND DISTURBANCE WILL THICKEN AND LOWER CEILINGS OVERNIGHT TONIGHT AFTER 06Z...WITH ISOLATED TO SCATTERED SHOWERS EXPECTED ONCE AGAIN OVER THE EASTERN TAF SITES BETWEEN 06Z AND 12Z. THIS SECOND BAND WILL THREATEN TO ONCE AGAIN LOWER CIGS TO MVFR CRITERIA FOR THE SPOKANE/COEUR D'ALENE AND PULLMAN TAF SITES. /SVH && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 67 50 69 47 75 51 / 40 60 10 0 0 0 COEUR D'ALENE 65 50 69 44 74 48 / 40 70 40 10 0 0 PULLMAN 70 49 70 41 75 46 / 30 40 10 10 0 0 LEWISTON 75 56 76 51 80 54 / 20 20 10 0 0 0 COLVILLE 70 45 72 41 80 44 / 40 50 30 0 0 0 SANDPOINT 60 47 69 37 73 39 / 50 50 50 10 0 0 KELLOGG 61 46 65 44 71 47 / 70 80 60 10 0 0 MOSES LAKE 74 52 75 49 80 53 / 10 20 0 0 0 0 WENATCHEE 73 55 76 55 81 58 / 10 20 0 0 0 0 OMAK 73 48 75 44 81 49 / 10 20 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 559 AM PDT SUN SEP 18 2011 IDZ001>004-026-027-WAZ031>038-041>044-191300- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 559 AM PDT SUN SEP 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2011Every state in 2011This day in weather historyWarnings in Washington, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 343976.